You may be surprised to learn that your birth control pills could be making you gain weight. In fact, many women report that they start to see weight gain within a few months of starting the pill. And while some of this weight gain may be due to fluid retention, there is evidence to suggest that the pill can also lead to an increase in body fat.
So how does the pill make you fat? There are a few different ways. First, the pill can cause your body to hold onto more fat. This is because the pill increases levels of the hormone progesterone, which can lead to weight gain.
Second, the pill can also make you feel hungrier. This is because progesterone can increase your appetite. And when you’re hungrier, you’re more likely to eat more food and gain weight.
Finally, the pill can also lead to a decrease in your metabolism. This means that your body will burn fewer calories, which can also lead to weight gain.
If you’re concerned about gaining weight, talk to your doctor about other birth control options. There are many different types of birth control pills, and some may be less likely to cause weight gain than others.
In the meantime, there are a few things you can do to avoid gaining weight on the pill. First, try to eat a healthy diet and exercise regularly. This will help to offset any weight gain from the pill.
Second, try to take the pill at the same time each day. This will help to regulate your hormones and minimize any weight gain.
Finally, if you do start to gain weight on the pill, don’t panic. Many women find that they lose the weight once they stop taking the pill. So if you’re concerned about your weight, talk to your doctor and be patient.